Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 486, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 14, 2011, 5:51 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 14, 2011, 6:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Stokes County, NC, Surry County, NC
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:05 PM EDT | TSTM WND DMG | 3 Ssw Pilot Mountain, NC | SEVERAL TREES DOWN ON TRAILS AT PILOT MOUNTAIN STATE PARK. |
| Aug 14, 6:25 PM EDT | HAIL 1.75 | 1 W King, NC | |
| Aug 14, 6:30 PM EDT | TSTM WND DMG | 1 Se King, NC | TREES BLOWN DOWN ON SPAINHOUR ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WUUS51 KRNK 142151
SVRRNK
NCC169-171-142245-
/O.NEW.KRNK.SV.W.0486.110814T2151Z-110814T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT.
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PILOT MOUNTAIN...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
PINNACLE...
GERMANTON...
WALNUT COVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3626 8047 3626 8049 3633 8069 3652 8054
3650 8010 3625 8011 3626 8044 3624 8045
TIME...MOT...LOC 2151Z 289DEG 21KT 3637 8050
$$
RCS2 follow-up statements
999
WWUS51 KRNK 142219
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT SUN AUG 14 2011
NCC171-142229-
/O.CAN.KRNK.SV.W.0486.000000T0000Z-110814T2245Z/
SURRY NC-
619 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SURRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3626 8045 3646 8043 3650 8011 3650 8010
3625 8011
TIME...MOT...LOC 2219Z 297DEG 20KT 3629 8038
$$
NCC169-142245-
/O.CON.KRNK.SV.W.0486.000000T0000Z-110814T2245Z/
STOKES NC-
619 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR STOKES COUNTY...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINNACLE...OR NEAR KING...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PINNACLE...
KING...
GERMANTON...
WALNUT COVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3626 8045 3646 8043 3650 8011 3650 8010
3625 8011
TIME...MOT...LOC 2219Z 297DEG 20KT 3629 8038
$$
RCS239
WWUS51 KRNK 142240
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT SUN AUG 14 2011
NCC169-142251-
/O.EXP.KRNK.SV.W.0486.000000T0000Z-110814T2245Z/
STOKES NC-
640 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR STOKES COUNTY EXPIRES AT 645
PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3626 8045 3646 8043 3650 8011 3650 8010
3625 8011
TIME...MOT...LOC 2241Z 297DEG 20KT 3623 8025
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:32 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 14, 3:32 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT SUN AUG 14 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. THUNDERSTORMS ARE POSSIBLE UNTIL THE FRONTAL PASSAGE...THE STRONGER STORMS CONTAINING GUSTY WINDS. THE COLD FRONT WILL CLEAR THE AREA LATE THIS EVENING...FOLLOWED BY PARTIAL CLEARING OVERNIGHT. MOISTURE WILL LINGER MONDAY...AND WITH THE HEATING OF THE DAY...WILL RESULT IN WIDELY SCATTERED SHOWERS. HIGH PRESSURE WILL BUILD ACROSS THE AREA FROM THE NORTH BY TUESDAY...A NOTICEABLY COOLER AND DRYER AIRMASS PREVAILING FOR THE FIRST HALF OF THE UPCOMING WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 330 PM SUNDAY... SEVERE THUNDERSTORM WATCH #779 IN EFFECT UNTIL 9:00PM. MID AFTERNOON SURFACE ANALYSIS INDICATED STRONG COLD FRONT ADVANCING ACROSS THE APPALACHIAN MOUNTAINS. AIRMASS ALONG AND EAST OF THE FRONT HAS BECOME UNSTABLE...SB CAPES AROUND 2000 J/KG. DEEP CONVECTION IS DEVELOPING ALONG THE EASTERN PERIMETER OF THE COLD POOL ALOFT...THUS SUGGESTING SVR THREAT TO INCLUDE LARGE HAIL IN ADDITION TO DAMAGING WIND GUSTS. VWP FROM UPSTREAM RADARS SUGGEST MID LEVEL WINDS ARE ON THE ORDER OF 30 KTS...AND MIX DOWN OF THIS HIGHER MOMENTUM AIR IS LIKELY WITH THE STRONGER STORMS. WESTERLY DOWNSLOPE WINDS MAY BE A LIMITING FACTOR IN OVERALL COVERAGE AND INTENSITY OF THE STORMS AS THEY PASS THROUGH THE GREENBRIER AND NEW RIVER VALLEYS...BUT STORMS SHOULD INCREASE IN COVERAGE AS THE FRONT MOVES EAST OF THE BLUE RIDGE...WHERE THE WIND FLOW IS MORE SOUTHERLY AND DEWPOINTS ARE HIGHER...THUS RESULTING IN GREATER DEEP MOIST CONVERGENCE. MAINTAINED CHC THREAT FOR STORMS UNTIL MIDNIGHT...ALTHOUGH CONFIDENT THAT MOST OF THE SHOWER ACTIVITY SHOULD END WITH THE PASSAGE OF THE FRONT. DO HAVE HIGHER CONFIDENCE FOR LINGERING SHOWERS OVER THE WV MOUNTAINS WHERE PERSISTENT LOW LEVEL MOISTURE WILL GET TRAPPED ON THE WINDWARD SLOPES...THE NORTHWEST FLOW PROVIDING THE NEEDED LIFT FOR SOME SCATTERED SHOWERS THERE. DUE TO FRONTAL MIXING...DID NOT GO OVERLY COOL WITH THE TEMPS BEHIND THE FRONT TONIGHT...THUS FAVORING THE WARMER MOS GUIDANCE. FOR MONDAY...COLD AIR ADVECTION SHOULD RESULT IN A DOWNWARD SPIRAL OF DEWPOINTS. EVEN THOUGH THE SFC FRONT WILL BE WELL EAST OF THE AREA...THE UPPER TROUGH WILL STILL BE OVERHEAD. CONFIDENT THAT ANY SUN WILL QUICKLY GIVE WAY TO BKN CUMULUS FIELD...THE WEAK INSTABILITY...CAPES 200-500 J/KG...RESULTING IN SOME WIDELY SCATTERED SHOWERS. FOLLOWED THE COOLER MODEL GUIDANCE FOR HIGH TEMPERATURES MONDAY PER CAA...CLOUDS...AND SHOWERS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 330 PM SUNDAY... COOLER TEMPERATURES ALOFT IN PROXIMITY TO UPPER TROF AXIS...WITH UPSLOPING WINDS AND WRAP AROUND MOISTURE ACROSS THE NORTHWESTERN MOUNTAINS WARRANTS A CONTINUED THREAT OF SCATTERED TO WIDELY SCATTERED SHOWERS/THUNDERSHOWERS ACROSS THE NORTHWESTERN AND NORTHEASTERN COUNTIES THROUGH MONDAY EVENING. HOWEVER...LOSS OF THERMODYNAMIC SUPPORT WITH LOSS OF INSOLATION AND AS TROF AXIS MOVES EAST OF AREA...AND ARRIVAL OF HIGHER PRESSURE AND DRIER AIR FROM THE WEST SHOULD ALLOW FOR A RETURN TO DRY CONDITIONS IN ALL AREAS BY OR SHORTLY AFTER MIDNIGHT. CLEARING SKIES AND DECOUPLING OF THE BOUNDARY LAYER SHOULD ALLOW FOR TEMPERATURES TO FALL WELL DOWN INTO THE 50S BY DAYBREAK TUESDAY...WHERE SOME PATCHY FOG IS POSSIBLE...TO MAINLY UPPER 50S TO LOWER 60S ELSEWHERE. EXPECT DRY AND SEASONALLY WARM WEATHER TUESDAY THROUGH WEDNESDAY MORNING AS SURFACE RIDGE BUILDS EAST INTO AND NORTH OF THE AREA...GRADUALLY MOVING OFFSHORE BY WEDNESDAY AFTERNOON. EXPECT DAYTIME HIGHS ON BOTH DAYS TO RANGE FROM MAINLY MID 70S TO LOWER 80S IN THE MOUNTAINS...TO MID TO UPPER 80S EAST OF THE BLUE RIDGE...WITH LOWER TO MID 50S IN THE MOUNTAIN VALLEYS TO UPPER 50S TO LOWER 60S ELSEWHERE ON TUESDAY NIGHT. AS SURFACE HIGH MOVES OFFSHORE WEDNESDAY AFTERNOON...SURFACE WINDS WILL VEER AROUND INTO AN EAST TO SOUTHEASTERLY COMPONENT. SLOW RETURN OF MOISTURE FROM OFF THE ATLANTIC AND INCREASING UPSLOPE COMPONENT MAY BE SUFFICIENT TO ALLOW FOR SOME ISOLATED DIURNALLY- DRIVEN SHOWERS/THUNDERSTORMS TO DEVELOP OVER/NEAR THE HIGHER EAST-FACING TERRAIN OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA...MAINLY SOUTHWEST OF ROANOKE. ANY ISOLATED THREAT SHOULD END SHORTLY AFTER SUNSET ACROSS THE SOUTHWESTERN MOUNTAINS WITH LOSS OF DAYTIME HEATING...TO BE FOLLOWED BY A DRY NIGHT...BUT WITH SLIGHTLY MILDER TEMPERATURES AS MOISTURE/HIGHER DEW POINTS AND ASSOCIATED CLOUD COVER CONTINUES TO INCREASE OVER THE AREA. WEDNESDAY NIGHT TEMPERATURES EXPECTED TO RANGE FROM MID 50S TO AROUND 60 ALONG AND WEST OF THE BLUE RIDGE...TO LOWER AND MID 60S ACROSS THE PIEDMONT. MAVMOS...METMOS...AND LOCALLY DERIVED MOSMOS ALL QUITE CONSISTENT FOR OVERNIGHT LOWS THROUGH THE PERIOD IN MOST AREAS...AND GENERALLY ACCEPTED. CONTINUED TO FAVOR TEMPERATURES DERIVED FROM LOCAL MOSMOS OUTPUT...WHICH HAS PROVIDED SUPERIOR NUMERIC GUIDANCE OVERALL FOR AT LEAST THE PAST SEVERAL WEEKS...FOR DAYTIME PERIODS...WHICH MOSMOS GENERALLY SPLITTING THE DIFFERENCE BETWEEN THE COOLER METMOS AND WARMER MAVMOS OUTPUT. && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 330 PM SUNDAY... MEAN UPPER TROFFING OVER THE NORTHEASTERN PORTION OF THE NATION WILL PERSIST THROUGH MUCH OF THE LONG TERM PERIOD AS A SERIES OF SHORT WAVE TROFS RACE EAST THROUGH SOUTHERN CANADA. SLIGHTLY BACKING FLOW ALOFT...WITH VEERING FLOW IN THE LOWER LEVELS AS WEAK SURFACE RIDGE MOVES OFFSHORE IN ADVANCE OF FIRST SHORT WAVE WILL RESULT IN WEAK ISENTROPIC LIFT AND QG-FORCING IN 850-700 MILLIBAR LEVEL...COUPLED WITH MODEST MID LEVEL LAPSE RATES AND APPROACH OF LEFT EXIT REGION OF UPPER JET MAXIMA SHOULD BE SUFFICIENT TO SUPPORT WIDELY SCATTERED TO SCATTERED MAINLY DIURNALLY-DRIVEN SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON INTO EARLY THURSDAY NIGHT. ALTHOUGH THERE IS A POSSIBILITY THAT FRIDAY WILL BE MAINLY DRY BETWEEN SYSTEMS AS WEAK SURFACE HIGH PRESSURE BUILDS EAST INTO THE REGION BEHIND THE FIRST WAVE...MODELS HAVE BEEN A BIT AGGRESSIVE DURING THE PAST SEVERAL WEEKS IN DRIVING COOLER/DRIER AIR INTO MID APPALACHIAN AND MID ATLANTIC REGION. IT IS MORE LIKELY THAT DECAYING POST WAVE COOL FRONT WILL STALL OVER OR SUFFICIENTLY NEAR THE BLACKSBURG FORECAST AREA ON FRIDAY TO WARRANT AT LEAST LOW THREAT OF DIURNALLY-DRIVEN SHOWERS/STORMS...ESPECIALLY ACROSS SOUTHERN AND SOUTHWESTERN SECTIONS WHICH WILL BE CLOSER TO THE HIGHER THETA-E AIR. ANOTHER UPSTREAM WAVE WILL APPROACH AND PASS THROUGH THE AREA NEXT WEEKEND...MAINTAINING AN ONGOING THREAT OF PRECIPITATION...FOR MANY OF THE SAME REASONS ASSOCIATED WITH THE FIRST SHORT WAVE AND POST FRONTAL SETUP. ACCURATE TIMING OF FAST MOVING SHORT WAVES AND THEIR PASSAGE STILL SOMEWHAT IN QUESTION...BUT WILL SIGNIFICANTLY INFLUENCE EXTENT OF CLOUD COVER AND DAILY THREAT OF PRECIPITATION...WHICH IN TURN...WILL IMPACT DIURNAL TEMPERATURE CURVE. HOWEVER...WITH OVERALL MEAN TROFFING PERSISTING OVER THE REGION THROUGH THE PERIOD...DAY TO DAY TEMPERATURES LIKELY TO REMAIN WITHIN A FEW DEGREES OF SEASONAL LEVELS THROUGH THE ENTIRE PERIOD IN MOST LOCATIONS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE ASSOCIATED WITH A FRONTAL PASSAGE THIS EVENING. THE FRONT SHOULD MOVE THROUGH BLF/LWB AROUND 4PM...BCB/ROA AROUND 6PM...LYH/DAN AROUND 8 PM. AFTER THE PASSAGE OF THE FRONT WINDS WILL SHIFT TO THE NORTHWEST. SKIES SHOULD CLEAR EAST OF THE MOUNTIANS AFTER THE FRONTAL PASSAGE. LINGERING LOW LEVEL MOISTURE WILL RESULT IN LINGERING LOW LEVEL CLOUDINESS IN THE MOUNTAINS. AREAS OF MVFR AND LCL IFR CONDITIONS WILL ACCOMPANY THE SHRA/TSRA THIS EVENING. NOT OVERLY CONFIDENT AS TO HOW LOW THE LINGERING CLOUD BASES WILL BE IN THE MOUNTAINS. POST FRONTAL MIXING SHOULD PREVENT WIDESPREAD FOG...BUT SOME OF THE MODELS SUGGEST CIGS MY DROP TO IFR BY MONDAY MORNING DUE TO MOISTURE GETTING BANKED AGAINSTS THE WINDWARD SLOPES. CONFIDENT THAT LWB/BLF WILL FALL TO AT LEAST MVFR WITH CIGS 1-3KFT...SO WENT WITH THE HIGHER PROBABILITY FCST. WITH UPPER TROUGH OVERHEAD MONDAY AND SOME RESIDUAL LOW LEVEL MSTR...SCT SHOWERS AND PERHAPS ISOLD STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON...MAINLY MTNS. THEN MORE SIGNIFICANT DRYING TAKES PLACES BEHIND THIS UPPER TROF FOR MONDAY NIGHT INTO TUESDAY. DEPENDING ON RAINFALL MONDAY...WILL NEED TO WATCH FOR SOME IFR VSBYS AT FAVORED VALLEY FOG AIRPORTS SUCH AS LWB AND BCB...OTHERWISE SEVERAL DAYS OF VFR ON TAP UNTIL NEXT FRONT APPROACHES THURSDAY OR FRIDAY TIME FRAME. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Aug 14, 2:20 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 220 PM EDT SUN AUG 14 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-151830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 220 PM EDT SUN AUG 14 2011 ...SEVERE THUNDERSTORM WATCH 779 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH THROUGH 9:00 PM THIS EVENING. THE MAIN THREAT IS DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Aug 14, 5:19 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 SE SANDY RIDGE 36.46N 80.08W
08/14/2011 STOKES NC 911 CALL CENTER
ONE TREE DOWN ON WARD ROAD.
&&
HYSELLLocal storm report, Aug 14, 5:21 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 2 E CHRISTIANSBURG 37.15N 80.36W
08/14/2011 MONTGOMERY VA PUBLIC
LARGE OAK TREE BLOWN DOWN ON GREEN RIDGE ROAD.
&&
HYSELLLocal storm report, Aug 14, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 N MADISON 36.42N 79.98W
08/14/2011 ROCKINGHAM NC 911 CALL CENTER
ONE TREE DOWN ON AYERSVILLE ROAD NEAR SQUIRE LOOP.
&&
PHYSELLLocal storm report, Aug 14, 5:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 N MADISON 36.43N 79.98W
08/14/2011 ROCKINGHAM NC 911 CALL CENTER
ONE TREE DOWN ON AYERSVILLE ROAD NEAR SQUIRE LOOP.
&&
PHYSELLSpecial weather statement, Aug 14, 5:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SUN AUG 14 2011
NCZ005-006-142230-
CASWELL NC-ROCKINGHAM NC-
536 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
WENTWORTH...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR REIDSVILLE AROUND 540 PM...LAWSONVILLE AROUND
555 PM...QUICK AROUND 610 PM...BETHEL AROUND 615 PM AND JERICHO
AROUND 630 PM.
LAT...LON 3624 7981 3631 7982 3649 7978 3645 7917
3624 7921 3625 7953 3624 7954 3624 7963Special weather statement, Aug 14, 5:40 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT SUN AUG 14 2011
VAZ015-016-142215-
CARROLL VA-GRAYSON VA-
540 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND GRAYSON COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
INDEPENDENCE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SPRING VALLEY AROUND 550 PM...BAYWOOD AROUND
605 PM...FRIES AROUND 610 PM AND GALAX CITY AROUND 615 PM.
LAT...LON 3676 8121 3677 8108 3677 8087 3657 8085
3659 8126
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Aug 13, 8:21 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 54 min |
| Aug 13, 8:57 PM EDT | Flash Flood Warning | RNK | Yadkin | 3 hr |
| Aug 13, 9:09 PM EDT | Special Weather Statement | RNK | Yadkin | 51 min |
| Aug 14, 1:21 AM EDT | Special Weather Statement | RNK | Ashe | 54 min |
| Aug 14, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 61 min |
| Aug 14, 5:03 PM EDT | Special Weather Statement | RNK | Rockingham | 42 min |
| Aug 14, 5:36 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 54 min |
| Aug 14, 6:43 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 62 min |
| Aug 14, 7:28 PM EDT | Special Weather Statement | RNK | Yadkin | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.